Alert archive / Illinois / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 222, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 30, 2019, 6:26 PM CDT for Madison County, Saint Clair County, Illinois. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2019, 6:26 PM CDT (23:26 UTC)
- Expired
- Aug 30, 2019, 7:15 PM CDT
- In force
- 49 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Madison County, IL, Saint Clair County, IL
The radar
The St Louis radar (KLSX), 58 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 30, 3:44 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.4 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1681 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
775
WUUS53 KLSX 302326
SVRLSX
ILC119-163-310015-
/O.NEW.KLSX.SV.W.0222.190830T2326Z-190831T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
626 PM CDT Fri Aug 30 2019
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
South central Madison County in southwestern Illinois...
Northern St. Clair County in southwestern Illinois...
* Until 715 PM CDT.
* At 626 PM CDT, a severe thunderstorm was located over East St.
Louis, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Belleville, O'Fallon, East St. Louis, Collinsville, Edwardsville,
Fairview Heights, Cahokia, Swansea, Glen Carbon, Shiloh, Troy,
Maryville, Pontoon Beach, Centreville, Lebanon, Caseyville,
Washington Park, Dupo, Madison and Cahokia Parks Airport.
This includes the following highways...
Interstate 55 in Illinois near exit 23.
Interstate 64 in Illinois between exits 9 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3862 8975 3850 9018 3859 9021 3859 9019
3863 9018 3886 8991
TIME...MOT...LOC 2326Z 239DEG 21KT 3860 9014
HAIL...1.00IN
WIND...60MPH
$$
Britt2 follow-up statements
375
WWUS53 KLSX 302343
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
643 PM CDT Fri Aug 30 2019
ILC119-163-310015-
/O.CON.KLSX.SV.W.0222.000000T0000Z-190831T0015Z/
Madison IL-St. Clair IL-
643 PM CDT Fri Aug 30 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTH CENTRAL MADISON AND NORTHERN ST. CLAIR COUNTIES IN
SOUTHWESTERN ILLINOIS...
At 643 PM CDT, a severe thunderstorm was located over Washington
Park, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Belleville, O'Fallon, East St. Louis, Collinsville, Edwardsville,
Fairview Heights, Cahokia, Swansea, Glen Carbon, Shiloh, Troy,
Maryville, Pontoon Beach, Centreville, Lebanon, Caseyville,
Washington Park, Dupo, Madison and Cahokia Parks Airport.
This includes the following highways...
Interstate 55 in Illinois near exit 23.
Interstate 64 in Illinois between exits 9 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3862 8975 3850 9018 3859 9021 3859 9019
3863 9018 3886 8991
TIME...MOT...LOC 2343Z 232DEG 14KT 3863 9010
HAIL...0.75IN
WIND...60MPH
$$
Britt473
WWUS53 KLSX 310011
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
711 PM CDT Fri Aug 30 2019
ILC119-163-310021-
/O.EXP.KLSX.SV.W.0222.000000T0000Z-190831T0015Z/
Madison IL-St. Clair IL-
711 PM CDT Fri Aug 30 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MADISON AND
NORTHERN ST. CLAIR COUNTIES IN SOUTHWESTERN ILLINOIS WILL EXPIRE AT
715 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southwestern Illinois...and east central Missouri.
LAT...LON 3862 8975 3850 9018 3859 9021 3859 9019
3863 9018 3886 8991
TIME...MOT...LOC 0011Z 239DEG 21KT 3871 8993
$$
BrittWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 6:02 PM CDT, 24 minutes earlier.
Area forecast discussion, Aug 30, 6:02 PM CDT, 24 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 602 PM CDT Fri Aug 30 2019 .SHORT TERM... (Through Late Saturday Night) Issued at 317 PM CDT Fri Aug 30 2019 A low amplitude NW flow pattern is continues over the central CONUS. The main item of interest currently is a MCV over central MO that is tracking very slowly east-southeastward and is carrying with it an area of showers with isolated thunderstorms around it. New convection is developing to the south of the MCV where the air has destabilized. A synoptic cold front extended from southern Indiana to just south of Saint Louis City into southwest Missouri. Temperatures ranged from the 60s behind the front to the mid 80s ahead of the front. The latest model guidance tracks the MCV east-southeast through the forecast area into southern IL, not fully exiting until between 06- 12z/Sat late tonight. The MCV will be accompanied by rich moisture through the column of just under 2" PWs along with warm cloud depths of close to 4km. The slow movement of the MCV should ultimately favor localized heavy rainfall potential, especially if it can be tied to thunderstorms. This supports high PoPs and an elevated risk for flooding rainfall through early this evening, with this risk decreasing through the night as thunderstorm potential markedly goes down. Speaking of, a risk for severe weather is also possible, especially for areas south and east of STL metro where higher dewpoints and surface based convection can be initiated but it appears this window for severe storms rapidly closes around sunset or just before. Damaging winds and an isolated tornado possible through early this evening are the main threats. After tonight, rain chances look to linger but should be much more spotty as the cold front pushes further south and any additional disturbances have less moisture/instability to work with to initiate rain. Gradually reduced PoPs on Saturday and into early Sunday morning leading to what should be a dry day finally on Sunday in response to rising heights from the southwest CONUS upper RIDGE. Max temps on Saturday will range from the 70s north/west of STL metro to the low 80s south/east. Min temps tonight and Saturday night are expected to be in the 60s. TES .LONG TERM... (Sunday through Next Friday) Issued at 317 PM CDT Fri Aug 30 2019 Drier weather should finally be seen on Sunday in response to rising H500 heights and surface high pressure in control. High temps on Sunday will be warmer without any real displacement of airmasses because of what should be sunnier skies and no rain, with readings peaking in the 80s. A bit of a pattern change is then expected Monday and Tuesday as the upper RIDGE over the southwestern CONUS strengthens and extends its influence towards our region as southerly flow gets going again at the surface. Look for a pair of very warm and mainly dry days. Humidity levels should be in check, though, and keep heat index values below 100F most places, save around 100F in STL metro on Tuesday afternoon. A surface cold front looks set to move through on Tuesday night with a brief chance for showers and thunderstorms with a cool high pressure moving in for Wednesday through Friday dropping temps back to normal or slightly below normal levels. TES && .AVIATION... (For the 00z TAFs through 00z Saturday Evening) Issued at 602 PM CDT Fri Aug 30 2019 Area of rain with some imbedded TSRA over the forecast area is expected to track slowly E-SE tonight, gradually losing size and with much of the thunder expected to dissipate early this evening. Have the rain ending at KCOU and the STL metro sites by midnight. VFR conditions and NE surface winds are then expected for the remainder of the valid period, with KCOU being the exception, where conditions are still expected to deteriorate to IFR by sunrise Saturday with a gradual improvement during the daytime hours. SPECIFICS FOR KSTL: Lower conditions to MVFR and possibly IFR are possible as long as thunderstorms remain in the area, but current indications are that the thunderstorms will either move SE or dissipate by 01z and will be close to exiting by the beginning of the valid period. Possibly may add in a 1-hour TEMPO group to account. Otherwise, should see improvement back to VFR with more persistent lower clouds staying to the west. Will continue to monitor this through the evening. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Aug 30, 3:40 PM CDT, 2 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 340 PM CDT Fri Aug 30 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-312100- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 340 PM CDT Fri Aug 30 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Scattered thunderstorms are expected into this evening mainly for areas south and southeast of Saint Louis City, including portions of southeast Missouri and southwest Illinois. A few strong to severe storms are possible, with large hail, damaging winds, and isolated tornadoes. Additionally, some of the storms may produce locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorm chances remain in the forecast through Sunday morning. The chance for thunderstorms returns Tuesday night north of Interstate 70 in association with a cold front dropping through. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed until early this evening for areas around the Saint Louis metro area as well as southeast Missouri and southwest Illinois. TES
In the hours before
Local storm report, Aug 30, 5:50 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
550 PM CDT FRI AUG 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM FLASH FLOOD 1 NE EUREKA 38.51N 90.63W
08/30/2019 ST. LOUIS MO PUBLIC
ATHLETIC FIELDS AT EUREKA HIGH SCHOOL
FLOODED.
&&
JPGLocal storm report, Aug 30, 5:58 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
558 PM CDT FRI AUG 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HEAVY RAIN 1 N EUREKA 38.52N 90.64W
08/30/2019 M1.43 INCH ST. LOUIS MO OTHER FEDERAL
ONE HOUR RAINFALL FROM THE GAUGE ON THE
MERAMEC RIVER NEAR EUREKA.
&&
JPGSpecial weather statement, Aug 30, 5:59 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service St Louis MO
559 PM CDT Fri Aug 30 2019
ILZ100>102-MOZ063-064-302345-
St. Clair IL-Madison IL-Monroe IL-St. Louis MO-St. Louis City MO-
559 PM CDT Fri Aug 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONROE...
SOUTHWESTERN MADISON...NORTHWESTERN ST. CLAIR COUNTIES IN
SOUTHWESTERN ILLINOIS AND CENTRAL ST. LOUIS COUNTIES IN EAST CENTRAL
MISSOURI AND ST. LOUIS CITY UNTIL 645 PM CDT...
At 559 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Creve Coeur to University City to
Mehlville. Movement was north at 20 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
St. Louis, Florissant, Chesterfield, University City, Granite City,
Maryland Heights, East St. Louis, Hazelwood, Webster Groves,
Ferguson, Creve Coeur, Overland, Clayton, Cahokia, Jennings, St. Ann,
Crestwood, Bridgeton, Bellefontaine Neighbors and Columbia.
This includes Interstate 70 in Missouri near exit 231.
This also includes Scott Joplin Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in St Louis.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southwestern Illinois...and east central Missouri.
LAT...LON 3848 9013 3844 9033 3859 9036 3868 9050
3881 9046 3883 9044 3883 9043 3882 9039
3882 9037 3878 9016
TIME...MOT...LOC 2259Z 195DEG 17KT 3870 9043 3867 9034 3850 9029
BrittLocal storm report, Aug 30, 6:01 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
601 PM CDT FRI AUG 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM HEAVY RAIN 1 NNW CREVE COEUR 38.67N 90.45W
08/30/2019 E1.00 INCH ST. LOUIS MO PUBLIC
&&
MRMLocal storm report, Aug 30, 6:03 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
603 PM CDT FRI AUG 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD 1 ESE CHESTERFIELD 38.65N 90.57W
08/30/2019 ST. LOUIS MO FIRE DEPT/RESCUE
TWO FEET OF WATER OVER THE ROADWAY AND WATER
RESCUES ONGOING BY MONARCH FIRE.
&&
JPGLocal storm report, Aug 30, 6:05 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
605 PM CDT FRI AUG 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD 1 ESE CHESTERFIELD 38.65N 90.57W
08/30/2019 ST. LOUIS MO FIRE DEPT/RESCUE
CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 1
ESE CHESTERFIELD. TWO FEET OF WATER OVER THE
ROADWAY AT CHESTERFIELD PARKWAY AND JUSTUS
POST ROAD. WATER RESCUES ONGOING BY MONARCH
FIRE.
&&
JPGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 5:14 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 46 min |
| Aug 30, 5:28 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Clair | 32 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.